Erowid is a one-of-a-kind resource
We are an educational non-profit dedicated to providing a balanced
examination of psychoactive drugs and drug use--to reduce harms,
improve benefits, and support appropriate policies. The site is made
possible by $5, $10, and $50 donations from visitors. Please pitch in!
Altered by Adderall
Amphetamine (Adderall)
by speed freak
Citation:   speed freak. "Altered by Adderall: An Experience with Amphetamine (Adderall) (ID 9364)". Erowid.org. Sep 11, 2001. erowid.org/exp/9364

 
DOSE: 20 mg oral Amphetamines (pill / tablet)

BODY WEIGHT: 150 lb


I'm writing this to hopefully inform some people who are taking Adderall recreationally to get the Adderall 'high' that it can lead to some very unwanted side-effects that i have experienced. I first found out about Adderall my junior year in high school from a friend who was prescribed to it. She told me it would help me concentrate in school or anything else i was doing. At first i wasnt interested becasue i was doing well in school anyways but then i thought about taking it while playing golf. I played in a lot of tournaments and on the team but i found i got bored practicing for long amount of time.

So i took it one day before i went to hit balls and was astonished at what happened. All i could do was hit more balls and became obsessed. This could last up to 8 hours. i would get blisters daily but didnt care. i thought the drug was the best thing in the world. when you take it, it makes you do whatever it is your doing better and more interesting. i never had a problem my first few months taking it because i only took it when i played golf and only 20mg a time. if i ran out of adderall, i didnt feel depressed or have a physical need but i did have a slight psychological want for it.

i moved that summer to another state and soon got over not having it. i want to add that i do tons of other drugs and never had a problem coping with the effects. but the problem all started my senior year, when i went off to military school. I found out that a lot of kids there had prescriptions for Adderall and would sell them because it was easy to get away with. we couldnt smoke weed because of drug tests so it was fun to just pop an Adderall to get through the day easier. a few of my good friends had prescriptions for it so i would take it occasionally. i always got the same good feeling you get with it. i think i can narrow down the day it went downhill. my friend had 15 pills of 20mg each and we decided to take them in one day. i dont think we ended up taking them all but we took at least 100mg each. it was fun at first but towards the end of the day, i felt really weird and out of place. everything seemed not right and i had a feeling of anxiety. my friend actually got sick and pale.

we ended up staying up all night but no good feelings. i felt like shit but could not sleep. i took a break after that day and really didnt take it again until the summer. after i graduated, i couldnt wait to go home a smoke weed and go crazy. but when i smoked, i noticed i became quiet and withdrawn. i had delusions about what was going on and people were staring at me or something. ive been smoking since 8th grade and never felt anything even close to this.

it sucked bad and i still feel that way when i smoke. i got more pills this summer and took them all the time. i dont even feel the good effects much more, its mainly all bad but i cant stop taking them. the worst side-effect yet is the social problem it gives me. if i take only 20mg in the morning, when its wearing off and im in a social atomosphere, i have all the symptoms of social anxiety disorder. i think people are talking about me behind my back, feel uncomfortable even sitting down, start sweating and getting red, and cant even talk right with people.

it is the worst thing in the world to go through. now i understand what people with this disorder go through every day--something i could not handle. i have not taken the drug for about two weeks now and am feeling a lot better. i am getting over the feeling that i need it to get through the day. it feels good to not be up and down all the time. but i still have lingering social problems that i never had before i ever took this drug.

i pray they will go away soon or i might actually go see a doctor or something because it is nothing fun to deal with. i dont advise anyone to take this drug frequently and at high doses. sorry this was so long but i hope i might have helped someone out there having the same problems and knowing they are not alone.

Exp Year: 2001ExpID: 9364
Gender: Male 
Age at time of experience: Not Given 
Published: Sep 11, 2001Views: 145,335
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]

Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults